Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 243, NWS Wilmington, OH

August 9, 2012Boone County, Campbell County, Kenton County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 9, 2012, 3:55 PM EDT for Boone County, Campbell County, Kenton County, Kentucky. It was in force for 50 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2012, 3:55 PM EDT (19:55 UTC)
Expired
Aug 9, 2012, 4:45 PM EDT
In force
50 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Boone County, KY, Campbell County, KY, Kenton County, KY

The radar

The Cincinnati radar (KILN), 81 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 4:03 PM EDTTSTM WND DMG5 Ssw Florence, KYLARGE TREES DOWN
Aug 9, 4:03 PM EDTHAIL 12 S Independence, KYDIME TO QUARTER SIZE HAIL. ALSO ESTIMATED WINDS IN EXCESS OF 50 MPH.
Aug 9, 4:05 PM EDTTSTM WND DMGWalton, KYTREES WERE BLOWN DOWN BY THUNDERSTORM WINDS.
Aug 9, 4:10 PM EDTHAIL 0.88Independence, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 946 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
946 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

404 
WUUS51 KILN 091955
SVRILN
KYC015-037-117-092045-
/O.NEW.KILN.SV.W.0243.120809T1955Z-120809T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
355 PM EDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN NORTHERN KENTUCKY...
  CAMPBELL COUNTY IN NORTHERN KENTUCKY...
  KENTON COUNTY IN NORTHERN KENTUCKY...

* UNTIL 445 PM EDT.

* AT 348 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
  LOCATED NEAR BEAVERLICK...MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WALTON...
  INDEPENDENCE...
  TAYLOR MILL...
  SILVER GROVE...
  MELBOURNE...
  HIGHLAND HEIGHTS...
  COLD SPRING...
  CLARYVILLE...

IN ADDITION...RICHWOOD...BANK LICK...RICEDALE...ATWOOD...WHITE
TOWER...LATONIA LAKES...WHITE VILLA AND AA HIGHWAY AT US ROUTE 27 ARE
NEAR THE PATH OF THIS SEVERE THUNDERSTORM.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 BETWEEN MILE MARKERS 71 AND 77...
I-75 BETWEEN MILE MARKERS 170 AND 179...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3882 8472 3892 8478 3905 8442 3904 8441
      3904 8436 3898 8429 3891 8425 3881 8471
TIME...MOT...LOC 1955Z 255DEG 11KT 3890 8465

$$


BINAU
3 follow-up statements
247 
WWUS51 KILN 092006
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
406 PM EDT THU AUG 9 2012

KYC015-037-117-092045-
/O.CON.KILN.SV.W.0243.000000T0000Z-120809T2045Z/
KENTON KY-BOONE KY-CAMPBELL KY-
406 PM EDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CAMPBELL...BOONE AND KENTON COUNTIES...

AT 401 PM EDT...STORM SPOTTERS REPORTED QUARTER SIZED HAIL AND TREES 
DOWN. RADAR INDICATED THAT THIS SEVERE THUNDERSTORM REMAINS CAPABLE 
OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS 
LOCATED NEAR RICHWOOD...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...TAYLOR MILL...SILVER GROVE...MELBOURNE...HIGHLAND
HEIGHTS...COLD SPRING...CLARYVILLE AND ALEXANDRIA.

IN ADDITION...BANK LICK...RICEDALE...ATWOOD...WHITE TOWER...LATONIA
LAKES...WHITE VILLA...FAIRVIEW AND RYLAND HEIGHTS ARE NEAR THE PATH
OF THIS STORM.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 BETWEEN MILE MARKERS 72 AND 77...
I-75 BETWEEN MILE MARKERS 170 AND 179...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3882 8472 3892 8478 3905 8442 3904 8441
      3904 8436 3898 8429 3891 8425 3881 8471
TIME...MOT...LOC 2006Z 255DEG 11KT 3891 8461

$$
ASL
967 
WWUS51 KILN 092029
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
429 PM EDT THU AUG 9 2012

KYC015-037-117-092045-
/O.CON.KILN.SV.W.0243.000000T0000Z-120809T2045Z/
KENTON KY-BOONE KY-CAMPBELL KY-
429 PM EDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CAMPBELL...BOONE AND KENTON COUNTIES...

AT 426 PM EDT...RADAR INDICATED THAT THIS SEVERE THUNDERSTORM 
REMAINS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. 
THIS STORM WAS LOCATED NEAR VISALIA...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
CLARYVILLE AND ALEXANDRIA.

IN ADDITION...WHITE VILLA...ASPEN GROVE AND CALIFORNIA ARE NEAR THE
PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3883 8464 3888 8465 3905 8442 3904 8441
      3904 8436 3898 8430 3897 8430 3893 8426
      3891 8425
TIME...MOT...LOC 2030Z 293DEG 13KT 3890 8445

$$
ASL
476 
WWUS51 KILN 092043
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
443 PM EDT THU AUG 9 2012

KYC015-037-117-092053-
/O.EXP.KILN.SV.W.0243.000000T0000Z-120809T2045Z/
KENTON KY-BOONE KY-CAMPBELL KY-
443 PM EDT THU AUG 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR CAMPBELL...BOONE AND KENTON
COUNTIES WILL EXPIRE AT 445 PM EDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS STORM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT.

LAT...LON 3883 8464 3888 8465 3905 8442 3904 8441
      3904 8436 3898 8430 3897 8430 3893 8426
      3891 8425
TIME...MOT...LOC 2043Z 293DEG 13KT 3888 8439

$$
ASL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:05 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 9, 2:05 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
205 PM EDT THU AUG 9 2012

.SYNOPSIS...
A FRONTAL BOUNDARY WILL BE STALLED OVER THE OHIO VALLEY FROM
SOUTHWEST TO NORTHEAST TODAY AND TONIGHT. SURFACE LOW PRESSURE
WILL RIDE ALONG THIS BOUNDARY TONIGHT AND STRENGTHEN AS AN
ENERGETIC UPPER LEVEL LOW CLOSES IN FROM THE NORTHWEST.
SIGNIFICANTLY COOLER AIR WILL BE PULLED IN ON THE NORTHWEST FLOW
AS THE SYSTEM SPINS OVER THE GREAT LAKES REGION FRIDAY AND EXIT
ON SATURDAY.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
SHOWERS AND THUNDERSTORMS ACROSS THE AREA HAVE BEEN ON A DOWNWARD
TREND THROUGH THE MID MORNING HOURS AS SHORT WAVE ENERGY LIFTS OFF
TO THE NORTHEAST. BASED ON CURRENT TRENDS...WE MAY END UP WITH A
FEW HOUR PERIOD OF LITTLE OF NO PCPN ACROSS OUR AREA. WE ARE
SEEING A FAIR AMOUNT OF BREAKS IN THE CLOUDS THOUGH...ESPECIALLY
ACROSS SOUTHERN PORTIONS OF OUR AREA. THIS SHOULD ALLOW FOR
TEMPERATURES TO REBOUND FAIRLY QUICKLY WITH THE AIRMASS
DESTABILIZING THROUGH THE AFTERNOON HOURS AS ML CAPES PUSH INTO
THE 1500-2000 J/KG RANGE. DEEPENING MID LEVEL TROUGH THROUGH THIS
AFTERNOON AND THE APPROACHING SURFACE LOW SHOULD PROVIDE ENOUGH
FORCING FOR SOME FAIRLY WIDESPREAD REDEVELOPMENT THROUGH THE MID TO
LATE AFTERNOON HOURS...PERSISTING INTO THE EARLY EVENING. BEST
INSTABILITIES SHOULD BE ACROSS THE SOUTH LATER THIS AFTERNOON INTO
THE EARLY EVENING...WHILE THE BETTER DEEP LAYER AND LOWER LAYER
SHEAR WILL BE ACROSS OUR NORTH. WOULD EXPECT THE BEST CHANCE FOR
SEVERE STORMS TO BE NEAR THE NORTHERN GRADIENT OF THE BETTER
INSTABILITY AS THE BETTER SHEAR WORKS SOUTH LATER TODAY...WHICH
LOOKS LIKE IT MAY END UP BEING SOMEWHERE OVER CENTRAL PORTIONS OF
OUR FA. HOWEVER...GIVEN THE DECENT DYNAMICS FOR THIS TIME OF
YEAR...WILL INCLUDE SEVERE WORDING ACROSS THE ENTIRE AREA LATER
THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE DAMAGING
WINDS...WITH HAIL A SOMEWHAT LESSER THREAT DUE TO THE MOIST
AIRMASS. A FEW ROTATORS WILL ALSO BE POSSIBLE...ESPECIALLY CLOSER
TO THE LOW TRACK ACROSS OUR NORTH.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH SATURDAY NIGHT/...
FORECAST IS EVOLVING AS EXPECTED WITH A SHARPLY AMPLIFYING SURFACE
LOW THIS EVENING AND OVERNIGHT AS THE UPPER LOW STRENGTHENS WHILE
CROSSING EAST THROUGH THE LOWER GREAT LAKES. THE RESULTANT STORMS
ALONG THE SURFACE BOUNDARY WILL MOVE EAST WITH THE ONRUSH OF MUCH
COLDER AIR ON FRIDAY MORNING. HAVE LOWERED THE CHANCE OF RAIN
SIGNIFICANTLY AND QUICKLY WITH THE COMING OF DAYLIGHT ON FRIDAY.
WRAP AROUND SHOWERS ARE A POSSIBILITY WITH THIS SYSTEM...BUT WILL
LACK ANY DEPTH TO PRODUCE THUNDER AND I HAVE REMOVED THUNDER FROM
THE FORECAST BEYOND FRIDAY EVENING AND EXPECT IT WILL BE EVEN
EARLIER IN THE DAY THAT THE NECESSARY INGREDIENTS FOR DEEP
CONVECTION PULL TO THE NORTHEAST.

AN UNUSUALLY - AT LEAST FOR THIS SUMMER - COOL AIRMASS WILL BE
PULLED INTO THE REGION AS THE SYSTEM EXITS. HIGHS WILL BE HARD
PRESSED TO REACH TOO FAR INTO THE 70S ON FRIDAY WITH THE RAINFALL
AND COLD AIR. FRIDAY NIGHTS LOWS IN THE UPPER 50S WILL ALSO BE A
WELCOME RELIEF.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
ONLY OTHER FEATURES OF CONCERN FOR THE EXTENDED PERIOD WILL
ARRIVE MONDAY INTO MONDAY NIGHT AS THE GFS BRINGS A DECENT
SHORTWAVE AND SURFACE LOW THROUGH THE REGION. NEITHER FEATURE HAS
BEEN QUITE AS DEVELOPED IN THE PAST TWO ECMWF RUNS AND THUS THE
ECMWF HAS BEEN TRENDING DRY. WENT AHEAD AND INTRODUCED SLIGHT POPS
FOR THIS PERIOD AS THE PAST FEW GFS RUNS HAVE BEEN CONSISTENT AND
THE FEATURES ARE AT LEAST EVIDENT IN THE ECMWF...BUT CONFIDENCE IN
PRECIP IS NOT VERY HIGH AT THIS TIME.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A SPOTTY LINE OF THUNDERSTORMS IS TRYING TO GET GOING ATTM FROM
THE MIAMI VALLEY DOWN INTO SOUTHEAST INDIANA. THIS IS ALONG THE
DEVELOPING INSTABILITY GRADIENT AND WOULD EXPECT THESE
THUNDERSTORMS TO BECOME AT LEAST SOMEWHAT MORE WIDESPREAD THROUGH
MID AFTERNOON AS THEY PROGRESS EAST INTO SOME BETTER INSTABILITY.
IT LOOKS LIKE A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WILL
THEN MOVE IN FROM THE WEST THROUGH THIS EVENING AHEAD OF THE NEXT
SHORT WAVE. HAVE TRIED TO PINPOINT A FEW HOUR TEMPO GROUP FOR THE
BEST CHANCE OF THUNDERSTORMS. HOWEVER...THE SHOWER AND THUNDERSTORM
THREAT WILL PERSIST THROUGH MUCH OF THE NIGHT...UNTIL THE COLD
FRONT PUSHES EAST OF THE TAF SITES. ON THE BACK SIDE OF THE
FRONT...EXPECT A PERIOD OF MVFR CIGS TO HANG IN THROUGH AT LEAST
MID MORNING FRIDAY. WE COULD ALSO SEE A FEW SHOWERS DEVELOP IN THE
WRAP AROUND MOISTURE FROM LATE MORNING INTO THE AFTERNOON...ESPECIALLY
AT THE NORTHERN TAF SITES.

.OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...FRANKS
NEAR TERM...JGL
SHORT TERM...FRANKS
LONG TERM...KURZ
AVIATION...JGL
Hazardous weather outlook, Aug 9, 10:38 AM EDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1038 AM EDT THU AUG 9 2012

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-101445-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
1038 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD LATER THIS
AFTERNOON AND EVENING. SOME OF THE STORMS WILL LIKELY BECOME SEVERE
WITH DAMAGING WIND BEING THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Aug 9, 11:46 AM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1146 AM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     SUNMAN                  39.23N 85.10W
08/08/2012                   RIPLEY             IN   PUBLIC

            TWO OUTBUILDINGS DESTROYED AND A FEW TREES DOWN

&&
Local storm report, Aug 9, 3:18 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
318 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     TSTM WND DMG     1 NW LEBANON            39.44N 84.23W
08/09/2012                   WARREN             OH   PUBLIC

            TREES AND LARGE BRANCHES DOWN

&&

ASNYDER
Special weather statement, Aug 9, 3:47 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
347 PM EDT THU AUG 9 2012

INZ075-080-KYZ089>093-OHZ077-078-092030-
SWITZERLAND IN-OHIO IN-KENTON KY-BOONE KY-CAMPBELL KY-CARROLL KY-
GALLATIN KY-HAMILTON OH-CLERMONT OH-
347 PM EDT THU AUG 9 2012

...THUNDERSTORMS WILL AFFECT CENTRAL CLERMONT...SOUTHEASTERN
HAMILTON...GALLATIN...CARROLL...CAMPBELL...BOONE...KENTON...OHIO AND
SWITZERLAND COUNTIES THROUGH 430 PM EDT...

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP NORTHEAST THROUGH
THE TRI-STATE AREA THROUGH LATE AFTERNOON...AND SOME COULD BE STRONG.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH ANY OF
THESE STORMS.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FLORENCE...VILLA
HILLS...CRESCENT SPRINGS...ELSMERE...ERLANGER...LUDLOW...CRESTVIEW
HILLS...LAKESIDE PARK...FORT MITCHELL...CINCINNATI...EDGEWOOD AND
PARK HILLS.

ALSO...BEAVERLICK...RYLE...MUNK...CRESCENT
PARK...RICHWOOD...VERONA...RICEDALE AND POINT ISABEL ARE NEAR THE
PATH OF THESE STORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3874 8526 3870 8521 3893 8520 3893 8514
      3896 8512 3895 8506 3904 8488 3924 8417
      3888 8404 3883 8423 3887 8423 3881 8440
      3881 8462 3877 8468 3877 8477 3871 8480
      3860 8507 3859 8522 3874 8533

BINAU

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 3:47 PM EDTSpecial Weather StatementILNBoone, Campbell, Carroll, Gallatin, Kenton43 min
Aug 9, 4:22 PM EDTSevere Thunderstorm WarningILNCampbell, Kenton, Pendleton38 min
Aug 9, 4:24 PM EDTAreal Flood AdvisoryILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 1 more2 hr
Aug 9, 4:55 PM EDTFlash Flood WarningILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 1 more81 min
Aug 9, 4:57 PM EDTSevere Thunderstorm WarningILNBracken, Pendleton, Robertson48 min
Aug 9, 5:41 PM EDTSevere Thunderstorm WarningILNBracken, Mason, Pendleton, Robertson33 min
Aug 9, 5:59 PM EDTAreal Flood AdvisoryILNBracken, Grant, Mason, Owen, Pendleton, Robertson2 hr
Aug 9, 6:10 PM EDTSevere Thunderstorm WarningILNLewis, Mason50 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.